MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G34036
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations per email from district manager: apparently the snare would not go through the duette handle.I [district manager] will be at this acct on monday 12/9 and will find more out about what happened.Additional request received 23dec2019 event description: dt-6 lot c1544607 expired on the 18-sep-19, however the device was used on the (b)(6) 2019.This file is being created to capture the user error of an expired device being used on a patient.
 
Additional Manufacturer Narrative
The dt-6 device of lot number c1544607 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Prior to distribution dt-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for dt-6 of lot number c1544607 did not reveal any discrepancies that could have contributed to this complaint issue.The instructions for use instructs the user to ¿if an abnormality is detected that would prohibit proper working condition, do not use¿.It should be noted that the date specified on the label states the expiry date of the product.A definitive root cause of user misreads the expiration date was identified from the available information.From the information provided, this event occurred on the (b)(6) 2019.The device had expired on the 18th september 2019.The customer complaint can be confirmed as the device was used after its expiry date.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9535630
Report Number3001845648-2019-00786
Device Sequence Number11663480
Product Code KNS
UDI-Device Identifier00827002340367
UDI-Public(01)00827002340367(17)190918(10)C1544607
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Model NumberG34036
Device Catalogue NumberDT-6
Device Lot NumberC1544607
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1